Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2015, 8:03 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 8:03 PM EDT (00:03 UTC)
- Expired
- Jul 18, 2015, 8:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS53 KIND 190003
SVRIND
INC035-135-190030-
/O.NEW.KIND.SV.W.0116.150719T0003Z-150719T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 830 PM EDT
* AT 803 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ALBANY...OR 10 MILES EAST OF MUNCIE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALBANY...PARKER CITY...FARMLAND...SELMA...RIDGEVILLE...
SARATOGA AND PRAIRIE CREEK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4027 8481 4009 8526 4025 8538 4035 8522
4031 8522 4031 8480
TIME...MOT...LOC 0003Z 243DEG 36KT 4021 8520
HAIL...0.88IN
WIND...60MPH
$$
502 follow-up statements
058
WWUS53 KIND 190018
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT SAT JUL 18 2015
INC035-135-190030-
/O.CON.KIND.SV.W.0116.000000T0000Z-150719T0030Z/
DELAWARE IN-RANDOLPH IN-
818 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL DELAWARE AND NORTHERN RANDOLPH COUNTIES...
AT 818 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
WINCHESTER...OR 10 MILES SOUTH OF PORTLAND...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBANY...PARKER CITY...FARMLAND...SELMA...RIDGEVILLE AND SARATOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4010 8522 4027 8533 4035 8522 4031 8522
4031 8480 4027 8481
TIME...MOT...LOC 0018Z 243DEG 36KT 4028 8502
HAIL...0.75IN
WIND...60MPH
$$
50006
WWUS53 KIND 190030
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT SAT JUL 18 2015
INC035-135-190039-
/O.EXP.KIND.SV.W.0116.000000T0000Z-150719T0030Z/
DELAWARE IN-RANDOLPH IN-
830 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DELAWARE AND
NORTHERN RANDOLPH COUNTIES WILL EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE IN PORTIONS OF THE AREA.
LAT...LON 4010 8522 4027 8533 4035 8522 4031 8522
4031 8480 4027 8481
TIME...MOT...LOC 0028Z 243DEG 36KT 4028 8502
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:46 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 18, 6:46 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 646 PM EDT SAT JUL 18 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 335 PM EDT SAT JUL 18 2015 A COLD FRONT FROM THE WESTERN GREAT LAKES TO THE CENTRAL PLAINS WILL MOVE TO CENTRAL INDIANA LATE SUNDAY AND THEN STALL NEAR THE OHIO RIVER BY MONDAY. MODELS WILL THEN MOVE A WEAK AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY MONDAY. IT WILL BE DRY AND A LITTLE COOLER AROUND THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE MOVES THROUGH THE GREAT LAKES. A FEW THUNDERSTORMS MAY RETURN LATE NEXT WEEK AS A WARM FRONT MOVES OUR WAY. HOTTER AND MORE HUMID WEATHER WILL RETURN BY NEXT WEEKEND AS AN UPPER RIDGE BUILDS ACROSS THE MISSISSIPPI VALLEY. && .NEAR TERM /TONIGHT/... ISSUED AT 335 PM EDT SAT JUL 18 2015 ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL INDIANA AND SCATTERED THUNDERSTORMS HAVE DEVELOPED NEAR CHICAGO AND EXTREME SOUTHERN INDIANA. LAPS IS SHOWING CAPES OF OVER 4000 J/KG...HOWEVER UP TO NOW THE AIRMASS HAS BEEN PARTIALLY CAPPED. THE CAP MAY BREAK DOWN A LITTLE MORE AND THUNDERSTORMS WILL INCREASE NEXT FEW HOURS. THE QUESTION IS HOW MUCH AS MODELS DIFFER GREATLY. THE RAPID REFRESH MODEL SHOWS LOTS OF DEVELOPMENT NEXT FEW HOURS OVER NORTH AND CENTRAL SECTIONS. PRIOR TO LATE MORNING IT SHOWED VERY LITTLE DEVELOPMENT AT ALL AND I SUSPECT IT MAY BE OVERDOING IT A LITTLE AS IT INDICATES THUNDERSTORMS RAPIDLY DEVELOPING IN AREAS WHERE FEW OR NOW THUNDERSTORMS OCCURRING. DECIDED TO GO WITH CHANCE POPS OVER NORTH AND CENTRAL SECTIONS AND SLIGHT CHANCE POPS SOUTH TONIGHT. SPC HAS OUR FAR NORTH UNDER AN ENHANCED RISK OF SEVERE THUNDERSTORMS AND IF THE RAPID REFRESH IS RIGHT SEVERE WEATHER COULD BE A FEW HOURS AWAY. THERE COULD BE TWO ROUNDS OF THUNDERSTORMS WITH ONCE OCCURRING THIS EVENING OVER NORTH AND CENTRAL SECTIONS AND ANOTHER ROUND LATE TONIGHT ACROSS OUR NORTH. WENT WITH A MOS BLEND WITH LOWS IN THE LOWER 70S TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 335 PM EDT SAT JUL 18 2015 MAIN FOCUS WILL BE THUNDERSTORM CHANCES NEXT FEW DAYS. ALSO HEAT INDEX VALUES IN THE LOWER 100S ARE POSSIBLE OVER SOUTHERN SECTIONS SUNDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA SUNDAY AFTERNOON AND EVENING. MODELS INDICATE SCATTERED THUNDERSTORMS WILL BE THE RULE ALONG AND AHEAD OF THE COLD FRONT. MODELS ARE A LITTLE QUICKER MOVING THE THUNDERSTORM AREA THROUGH OUR AREA SUNDAY. WILL CONTINUE WITH LIKELY POPS OVER SOUTHERN SECTIONS SUNDAY EVENING AND CHANCE POPS ELSEWHERE. THEN MOSTLY DRY FAR NORTH AND LOW THUNDERSTORM CHANCES SOUTH LATE SUNDAY NIGHT AND MONDAY AS THE FRONTAL SYSTEM STALLS NEAR THE OHIO VALLEY AND WEAK HIGH PRESSURE MOVES INTO THE GREAT LAKES. SLIGHTLY BETTER THUNDERSTORM CHANCES WILL BE THE RULE BY TUESDAY AS WEAK LOW PRESSURE MOVES INTO THE OHIO VALLEY. HIGHS SUNDAY WILL IN THE MID TO UPPER 80S OVER NORTHERN SECTIONS TO THE LOWER 90S FAR SOUTH. HEAT INDEX VALUES IN THE LOWER 100'S ARE POSSIBLE EXTREME SOUTH SUNDAY AFTERNOON WHICH IS SLIGHTLY BELOW OUR CRITERIA FOR A HEAT ADVISORY. FOR NOW WILL HOLD OFF WITH ANY OTHER HEAT HEADLINES. BUT THIS IS SOMETHING THE NEXT SHIFT WILL WANT TO ADDRESS IF TEMPERATURES TREND ANY HOTTER FOR SUNDAY. HIGHS WILL BE IN THE MIDDLE 80S MONDAY AND THE LOWER TO MIDDLE 80S TUESDAY. WENT WITH LOWS FROM THE UPPER 60S NORTH TO LOWER 70S SOUTH BOTH SUNDAY AND MONDAY NIGHT WHICH IS CLOSE TO A MOS BLEND ON TEMPERATURES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 335 PM EDT SAT JUL 18 2015 HIGH PRESSURE WILL BUILD IN BEHIND A FRONTAL PASSAGE ON TUESDAY AND MOSTLY DRY CONDITIONS SHOULD PREVAIL THROUGH AT LEAST MID WEEK NEXT WEEK. PROVIDING HOPEFULLY A MUCH NEEDED...ALBEIT BRIEF BREAK IN RAIN CHANCES. THEN CONVECTIVE CHANCES WILL RETURN THURSDAY AND FRIDAY AS A WARM FRONT APPROACHES FROM THE WEST. ABOVE NORMAL TEMPERATURES IN THE UPPER 80S TO AROUND 90 STILL APPEAR TO HOLD OFF UNTIL NEXT WEEKEND. && .AVIATION /DISCUSSION FOR THE 190000Z TAFS/... ISSUED AT 646 PM EDT SAT JUL 18 2015 VORTICITY CENTER APPROACHING WEST CENTRAL INDIANA AT THIS TIME. SO FAR...MOST OF THE CONVECTION HAS DEVELOPED EAST THE TERMINALS. MAY STILL SOMETHING IN ASSOCIATION WITH THIS VORTICITY CENTER...BUT NOTHING APPEARS IMMINENT. LARGE CONVECTIVE CLUSTER CURRENTLY OVER NORTHERN INDIANA EXPECTED TO PASS OFF TO THE NORTHEAST OF THE TERMINALS LATER THIS EVENING. AIR MASS IS VERY UNSTABLE LOCALLY...SO THERE IS SOME POTENTIAL FOR THIS COMPLEX TO BACK BUILD TO THE SOUTHWEST AFTER DARK...BUT THIS SCENARIO IS LESS LIKELY. ALL IN ALL...THERE IS SOME CONVECTIVE POTENTIAL IN THE VICINITY OF THE TERMINALS THROUGH ABOUT 190400Z OR SO...BUT PROBABILITY OF DIRECT IMPACTS ARE TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME. CB BASES AROUND 030. OTHERWISE...CROSSOVER TEMPEATURES SUGGEST SOME FOG IS PROBABLE BEFORE DAWN ON SUNDAY. WITH THE POTENTIAL FOR SOME INCREASED HIGH LEVEL CLOUD BY THAT TIME...WILL KEEP VISIBILITY RESTRICTIONS ABOVE IFR. SURFACE WINDS 210-240 DEGREES AT 7-10 KTS WILL DIMINISH TO 6 KTS OR LESS AFTER SUNSET. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...RYAN AVIATION...JAS
Hazardous weather outlook, Jul 18, 5:18 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 518 PM EDT SAT JUL 18 2015 INZ021-028>031-035>049-051>057-060>065-067>072-192130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 518 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE THIS INTO TONIGHT. HOT CONDITIONS WILL CONTINUE INTO EVENING. HAZARDS: LIGHTNING. HEAVY RAINFALL. DAMAGING WINDS. LARGE HAIL. HEAT INDEX VALUES APPROACHING OR EXCEEDING 105 DEGREES. TIMING: SEVERE STORMS POSSIBLE THROUGH THIS EVENING. THUNDERSTORMS POSSIBLE THROUGH THE NIGHT. HEAT INTO EARLY EVENING. DISCUSSION: THUNDERSTORMS ARE POSSIBLE IN THE UNSTABLE ATMOSPHERE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA AT TIMES INTO FRIDAY. THERE IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR PARTS OF CENTRAL INDIANA THROUGH SUNDAY. DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST INTO NEXT WEEK. INDICATIONS ARE THAT THERE MAY BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...AND THEN AGAIN SUNDAY OR MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 18, 2:13 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TORNADO 10 SE LAFAYETTE 40.31N 86.74W
07/17/2015 TIPPECANOE IN NWS STORM SURVEY
NWS SURVEY REVEALED EF1 DAMAGE WITH APPROXIMATELY 100
MPH WINDS AFFECTING A RESIDENCE SOUTH OF NEWCASTLE
ROAD...BETWEEN COUNTY ROAD 775 EAST AND COUNTY ROAD 900
EAST IN SOUTHEAST TIPPECANOE COUNTY. NUMEROUS TREES WEST
OF THE AFFECTED RESIDENCE HAD TOPS SHEARED OFF OR WERE
DOWNED COMPLETELY AND A GARAGE AT THE RESIDENCE WAS
DESTROYED.
&&
MRDLocal storm report, Jul 18, 5:42 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN JAMESTOWN 39.93N 86.63W
07/17/2015 E1.24 INCH BOONE IN PUBLIC
ESTIMATED RAINFALL BETWEEN 1.00 AND 1.24 INCHES
REPORTED.
0345 PM HAIL LYNN 40.05N 84.94W
07/17/2015 E1.00 INCH RANDOLPH IN PUBLIC
RELAYED FROM AMATEUR RADIO FROM THEIR SOCIAL MEDIA
WEBPAGE
0358 PM HAIL 3 N WEST LAFAYETTE 40.49N 86.91W
07/17/2015 E0.25 INCH TIPPECANOE IN TRAINED SPOTTER
0358 PM TSTM WND GST 3 N WEST LAFAYETTE 40.49N 86.91W
07/17/2015 E50 MPH TIPPECANOE IN TRAINED SPOTTER
0358 PM HAIL 3 N WEST LAFAYETTE 40.49N 86.91W
07/17/2015 E0.25 INCH TIPPECANOE IN TRAINED SPOTTER
0358 PM TSTM WND GST 3 N WEST LAFAYETTE 40.49N 86.91W
07/17/2015 E50 MPH TIPPECANOE IN TRAINED SPOTTER
0404 PM TSTM WND DMG 3 NE LAFAYETTE 40.44N 86.83W
07/17/2015 TIPPECANOE IN TRAINED SPOTTER
MINOR TREE LIMBS DOWN
0404 PM HAIL 3 NE LAFAYETTE 40.44N 86.83W
07/17/2015 E0.75 INCH TIPPECANOE IN TRAINED SPOTTER
0420 PM FUNNEL CLOUD DAYTON 40.38N 86.78W
07/17/2015 TIPPECANOE IN PUBLIC
LOCATED NORTHEAST OF INTERSECTION OF CR 450 E AND CR
450 S WITHIN PAST 5 MINUTES. REPORT RELAYED VIA AMATEUR
RADIO.
0425 PM HAIL WEST LAFAYETTE 40.44N 86.91W
07/17/2015 E0.50 INCH TIPPECANOE IN TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN REDUCING VISIBILITY TO LESS
THAN 1 MILE.
0427 PM HAIL INDIANAPOLIS 39.78N 86.15W
07/17/2015 E0.75 INCH MARION IN TRAINED SPOTTER
0430 PM HAIL 3 N WEST LAFAYETTE 40.49N 86.91W
07/17/2015 E0.50 INCH TIPPECANOE IN TRAINED SPOTTER
0430 PM FLOOD 3 N WEST LAFAYETTE 40.49N 86.91W
07/17/2015 TIPPECANOE IN TRAINED SPOTTER
SOME WATER STANDING ON COUNTY ROAD 75 EAST
0433 PM TORNADO 10 SE LAFAYETTE 40.31N 86.74W
07/17/2015 TIPPECANOE IN NWS STORM SURVEY
NWS SURVEY REVEALED EF1 DAMAGE WITH APPROXIMATELY 100
MPH WINDS AFFECTING A RESIDENCE SOUTH OF NEWCASTLE
ROAD...BETWEEN COUNTY ROAD 775 EAST AND COUNTY ROAD 900
EAST IN SOUTHEAST TIPPECANOE COUNTY. NUMEROUS TREES WEST
OF THE AFFECTED RESIDENCE HAD TOPS SHEARED OFF OR WERE
DOWNED COMPLETELY AND A GARAGE AT THE RESIDENCE WAS
DESTROYED.
0438 PM TORNADO 12 SE LAFAYETTE 40.29N 86.71W
07/17/2015 TIPPECANOE IN NWS STORM SURVEY
NWS SURVEY REVEALED EF1 DAMAGE WITH APPROXIMATELY 97
MPH WINDS IN THE SOUTHEAST PORTION OF TIPPECANOE
COUNTY...SOUTH OF THE INTERSECTION OF HIGHWAY 52 AND
COUNTY ROAD 900 SOUTH. OBSERVED DAMAGE INCLUDED A
COLLAPSED GARAGE...DOWNED TREES...AND AT LEAST ONE HOME
WITH VINYL SIDING REMOVED.
0450 PM HEAVY RAIN GREENWOOD 39.62N 86.11W
07/17/2015 M1.10 INCH JOHNSON IN AMATEUR RADIO
RAINFALL SINCE 4 PM EDT FOR A DURATION OF APPROXIMATELY
50 MINUTES. LOCATED AT COUNTY ROADS 850 N AND 200 W.
0455 PM TSTM WND DMG BROWNSBURG 39.84N 86.39W
07/17/2015 HENDRICKS IN PUBLIC
ONE LARGE TREE DOWN BLOCKING WOODSTOCK DRIVE. NUMEROUS
OTHER TREES SNAPPED IN HALF AS WELL AS UPROOTED
THROUGHOUT BROWNSBURG.
0550 PM FUNNEL CLOUD GENEVA 39.39N 85.72W
07/17/2015 SHELBY IN LAW ENFORCEMENT
TIME APPROXIMATED BY LAW ENFORCEMENT. REPORT ORIGINALLY
FROM PUBLIC THEN DEPUTY WITNESSED FUNNELS UPON HIS
ARRIVAL IN AREA OF SHELBY-DECATUR COUNTY LINE.
0552 PM TSTM WND DMG BURNEY 39.32N 85.64W
07/17/2015 DECATUR IN TRAINED SPOTTER
TREES OR LIMBS DOWN. TIME ESTIMATED FROM RADAR.
0600 PM HEAVY RAIN 4 W LEBANON 40.05N 86.55W
07/17/2015 E2.24 INCH BOONE IN PUBLIC
BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
WATER.
0600 PM TSTM WND DMG 4 W LEBANON 40.05N 86.55W
07/17/2015 BOONE IN PUBLIC
BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
WATER.
0609 PM HAIL GREENSBURG 39.34N 85.48W
07/17/2015 E0.25 INCH DECATUR IN AMATEUR RADIO
0616 PM TSTM WND GST MONTEZUMA 39.79N 87.37W
07/17/2015 E60 MPH PARKE IN TRAINED SPOTTER
0616 PM HAIL MONTEZUMA 39.79N 87.37W
07/17/2015 E0.25 INCH PARKE IN TRAINED SPOTTER
0616 PM TSTM WND DMG MILLHOUSEN 39.21N 85.44W
07/17/2015 DECATUR IN TRAINED SPOTTER
TREE FELL ON A PICKUP TRUCK. TIME ESTIMATED FROM RADAR.
0630 PM TSTM WND GST 5 SW PLAINFIELD 39.65N 86.45W
07/17/2015 E60 MPH HENDRICKS IN TRAINED SPOTTER
0630 PM HEAVY RAIN 5 SW PLAINFIELD 39.65N 86.45W
07/17/2015 E1.49 INCH HENDRICKS IN TRAINED SPOTTER
RAIN OF BETWEEN 1.25 AND 1.49 INCHES WAS REPORTED AT
I-70 REST STOP
0630 PM TSTM WND DMG 5 S GREENSBURG 39.27N 85.48W
07/17/2015 DECATUR IN FIRE DEPT/RESCUE
*** 2 INJ *** TREE DOWN ON VEHICLE... NEAR 500S AND
20W. TIME ESTIMATED.
0630 PM TSTM WND DMG LETTS 39.23N 85.56W
07/17/2015 DECATUR IN FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ALONG ROUTE 3. TIME ESTIMATED.
0705 PM HEAVY RAIN 2 SSE CLERMONT 39.79N 86.31W
07/17/2015 M2.51 INCH MARION IN AMATEUR RADIO
AMOUNT SINCE 230 PM EDT AT 10TH STREET AND COUNTRY CLUB
ROAD
0729 PM FLOOD 1 SE INDIANAPOLIS 39.77N 86.13W
07/17/2015 MARION IN TRAINED SPOTTER
600 BLOCK OF VIRGINA AVENUE IN FOUNTAIN SQUARE. WATER
IS OVER THE CURB AND TAKING UP MOST OF THE NORTHBOUND
LANE.
0739 PM HAIL TERRE HAUTE 39.47N 87.38W
07/17/2015 E0.50 INCH VIGO IN PUBLIC
0850 PM HEAVY RAIN 2 E JAMESTOWN 39.92N 86.60W
07/17/2015 E1.49 INCH HENDRICKS IN PUBLIC
RAINFALL BETWEEN 1.25 AND 1.49 INCHES FELL...STORM
TOTAL
0910 PM HEAVY RAIN 1 NW GREENCASTLE 39.65N 86.85W
07/17/2015 M2.34 INCH PUTNAM IN TRAINED SPOTTER
RAINFALL OVER 2 HOURS TIME
0915 PM FLOOD 5 WSW GREENWOOD 39.59N 86.20W
07/17/2015 JOHNSON IN TRAINED SPOTTER
NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
INCHES FELL FROM 630 PM EDT TO 830 PM EDT.
0915 PM HEAVY RAIN 5 WSW GREENWOOD 39.59N 86.20W
07/17/2015 M2.75 INCH JOHNSON IN TRAINED SPOTTER
NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
INCHES FELL FROM 630 PM EDT TO 830 PM EDT.
0946 PM FLOOD NORTH VERNON 39.01N 85.63W
07/17/2015 JENNINGS IN BROADCAST MEDIA
HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
THROUGH.
1000 PM FLASH FLOOD 5 WSW GREENWOOD 39.59N 86.20W
07/17/2015 JOHNSON IN TRAINED SPOTTER
HONEY CREEK IS OVERFLOWING AT PADDOCK ROAD...ONE CAR
HAS BEEN ABANDONED FROM RISING WATER. WATER IS FILLING
YARDS AND STARTING TO FLOW OVER THE ROAD SOUTH OF THE
BRIDGE. WORST OF THE FLOODING IS JUST NORTH OF THE
BRIDGE TO APPROIMATELY SMITH VALLEY ROAD.
1200 AM HEAVY RAIN 7 SW INDIANAPOLIS 39.72N 86.29W
07/18/2015 M3.43 INCH MARION IN ASOS
24-HR TOTAL FROM INDIANAPOLIS AIRPORT
0526 AM HEAVY RAIN 5 WSW GREENWOOD 39.59N 86.20W
07/18/2015 M4.13 INCH JOHNSON IN COCORAHS
24-HR TOTAL
0600 AM HEAVY RAIN 5 S BROWNSBURG 39.77N 86.39W
07/18/2015 M2.24 INCH HENDRICKS IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN 5 SW GREENWOOD 39.57N 86.17W
07/18/2015 M4.43 INCH JOHNSON IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN 6 SSW SPEEDWAY 39.71N 86.29W
07/18/2015 M3.91 INCH MARION IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN CLAYTON 39.69N 86.52W
07/18/2015 M3.78 INCH HENDRICKS IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN 3 NNE WEST LAFAYETTE 40.48N 86.89W
07/18/2015 M2.76 INCH TIPPECANOE IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN COLUMBUS 39.21N 85.89W
07/18/2015 M2.96 INCH BARTHOLOMEW IN CO-OP OBSERVER
24-HR TOTAL
0700 AM HEAVY RAIN 2 SSW AVON 39.73N 86.40W
07/18/2015 M3.20 INCH HENDRICKS IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN 4 W LEBANON 40.05N 86.56W
07/18/2015 M3.11 INCH BOONE IN COCORAHS
24-HR TOTAL
0700 AM HEAVY RAIN 9 S INDIANAPOLIS 39.65N 86.15W
07/18/2015 M2.89 INCH MARION IN COCORAHS
24-HR TOTAL
0800 AM HEAVY RAIN 1 W PLAINFIELD 39.70N 86.41W
07/18/2015 M3.08 INCH HENDRICKS IN COCORAHS
24-HR TOTAL
0845 AM HEAVY RAIN 1 ENE BROOKLYN 39.54N 86.37W
07/18/2015 M3.54 INCH MORGAN IN COCORAHS
24-HR TOTAL
&&
BHHSpecial weather statement, Jul 18, 6:42 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT SAT JUL 18 2015
INZ048-057-182315-
RUSH IN-HANCOCK IN-
642 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSH AND EASTERN
HANCOCK COUNTIES UNTIL 715 PM EDT...
AT 642 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENFIELD...OR 17 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...KNIGHTSTOWN...CARTHAGE...SHIRLEY AND WILKINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3968 8563 3970 8563 3970 8579 3983 8585
3992 8558 3987 8558 3987 8560 3979 8560
3979 8552 3972 8549
TIME...MOT...LOC 2242Z 249DEG 11KT 3977 8572
50Special weather statement, Jul 18, 7:43 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT SAT JUL 18 2015
INZ040-048-190015-
MADISON IN-HANCOCK IN-
743 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HANCOCK AND SOUTHWESTERN
MADISON COUNTIES UNTIL 815 PM EDT...
AT 743 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAWRENCE...OR 15 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...LAWRENCE...GREENFIELD...CUMBERLAND...MCCORDSVILLE...
PENDLETON...FORTVILLE...INGALLS...MARKLEVILLE...WILKINSON AND SPRING
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3975 8590 3982 8596 3987 8595 3987 8594
3993 8594 3993 8586 3999 8586 4008 8570
3991 8558 3990 8558
TIME...MOT...LOC 2343Z 239DEG 25KT 3987 8588
50Special weather statement, Jul 18, 7:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT SAT JUL 18 2015
INZ041-042-190015-
RANDOLPH IN-DELAWARE IN-
749 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DELAWARE AND NORTHWESTERN
RANDOLPH COUNTIES UNTIL 815 PM EDT...
AT 749 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MUNCIE...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MUNCIE...ALBANY...YORKTOWN...PARKER CITY...FARMLAND...SELMA...PRAIRIE
CREEK RESERVOIR AND BALL STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4008 8533 4008 8548 4018 8556 4038 8527
4038 8522 4031 8522 4031 8516 4019 8505
TIME...MOT...LOC 2349Z 239DEG 24KT 4015 8542
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:16 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 17 min |
| Jul 18, 9:10 PM EDT | Areal Flood Advisory | IND | Randolph | 3 hr |
| Jul 19, 4:55 AM EDT | River Flood Warning | IND | Delaware, Randolph | 7 days |
| Jul 19, 5:09 PM EDT | Special Weather Statement | IND | Rush | 21 min |
| Jul 19, 5:27 PM EDT | Special Weather Statement | IND | Rush | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.